MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only material rupture complaint associated with this lot.A review of the device history record (dhr) indicated the lot was manufactured to specification prior to the distribution of the product.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The hcp predilated the target lesion and prepared the lutonix dcb based on the recommendations established in the ifu.The lutonix dcb was used to successfully treat the target lesion, but was inflated for a second time when the material rupture occurred.A definitive root cause could not be determined based on the information provided.It is unknown if the patient and/or procedural issues contributed to the reported event.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 10 atmospheres after the second inflation, during the treatment of the target lesion in the superficial femoral artery (sfa).The health care professional (hcp) gained patient access through the left common femoral artery with a 5 french cook ansel introducer sheath over an 018 guidewire (brand unknown).The hcp predilated the target lesion and prepared the lutonix dcb based on the recommendations established in the ifu.After the second inflation when the material rupture occurred, the hcp noted the lutonix dcb was difficult to retract through the introducer sheath.Reportedly, the hcp successfully removed the entire lutonix dcb.The hcp used another balloon to successfully complete the procedure.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8055719
Report Number3006513822-2018-00257
Device Sequence Number16475550
Product Code ONU
UDI-Device Identifier00801741163425
UDI-Public(01)00801741163425
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model Number9004
Device Catalogue NumberLX3513062205F
Device Lot NumberGFCS3765
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR